Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/brain-nervous-system-disorder/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Includes Expert Content
    azilect and tyramine
    avatar
    An_248640 posted:
    Dr. Stacy:
    Is it true that tyramine rich foods are not as dangerous as once thought when taking a maoi? I was told that your bp may spike for a short time and come back down.
    Thanks
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Dear AN_248640
    I apologize for my delay. I thought I had answered this question. You are correct, we worry much less about the "cheese effect" or increased blood pressure with foods containing tyramine. This concern is more relevant with an MAO-I type A inhibitor, while PD drugs rasagiline and selegiline are MAO-I type B inhibitors.


    Helpful Tips

    What would you like to know?Expert
    Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
    Was this Helpful?
    22 of 32 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center